Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 86, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 12, 2015, 3:48 AM EDT for 7 counties in Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2015, 3:48 AM EDT (07:48 UTC)
- Expired
- Jul 12, 2015, 4:30 AM EDT
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Bartholomew County, IN, Brown County, IN, Decatur County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 65 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
438
WUUS53 KIND 120748
SVRIND
INC005-013-031-071-079-081-145-120830-
/O.NEW.KIND.SV.W.0086.150712T0748Z-150712T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 AM EDT SUN JUL 12 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
NORTHEASTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHWESTERN DECATUR COUNTY IN CENTRAL INDIANA...
NORTHEASTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
NORTHWESTERN JENNINGS COUNTY IN SOUTHEAST INDIANA...
SOUTHEASTERN JOHNSON COUNTY IN CENTRAL INDIANA...
SOUTHWESTERN SHELBY COUNTY IN CENTRAL INDIANA...
* UNTIL 430 AM EDT
* AT 345 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
FRANKLIN...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
COLUMBUS...EDINBURGH...TAYLORSVILLE...CLIFFORD...HOPE...NEWBERN...
HARTSVILLE...ELIZABETHTOWN...JONESVILLE...AZALIA...GRAMMER AND
SCIPIO.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 50 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3922 8555 3895 8584 3929 8627 3946 8605
TIME...MOT...LOC 0748Z 309DEG 33KT 3931 8607
HAIL...<.75IN
WIND...70MPH
$$
CP2 follow-up statements
523
WWUS53 KIND 120807
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
407 AM EDT SUN JUL 12 2015
INC005-013-031-071-079-081-145-120830-
/O.CON.KIND.SV.W.0086.000000T0000Z-150712T0830Z/
SHELBY IN-JOHNSON IN-JENNINGS IN-JACKSON IN-BARTHOLOMEW IN-BROWN IN-
DECATUR IN-
407 AM EDT SUN JUL 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
DECATUR...NORTHEASTERN BROWN...BARTHOLOMEW...NORTHEASTERN JACKSON...
NORTHWESTERN JENNINGS...SOUTHEASTERN JOHNSON AND SOUTHWESTERN SHELBY
COUNTIES UNTIL 430 AM EDT...
AT 404 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLUMBUS...AND
MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HOPE...NEWBERN...HARTSVILLE...ELIZABETHTOWN...JONESVILLE...AZALIA...
GRAMMER AND SCIPIO.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 50 AND 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3922 8555 3895 8584 3929 8627 3946 8605
TIME...MOT...LOC 0807Z 309DEG 33KT 3920 8590
HAIL...<.75IN
WIND...70MPH
$$
KOCH835 WWUS53 KIND 120830 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 430 AM EDT SUN JUL 12 2015 INC005-013-031-071-079-081-145-120840- /O.EXP.KIND.SV.W.0086.000000T0000Z-150712T0830Z/ SHELBY IN-JOHNSON IN-JENNINGS IN-JACKSON IN-BARTHOLOMEW IN-BROWN IN- DECATUR IN- 430 AM EDT SUN JUL 12 2015 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DECATUR... NORTHEASTERN BROWN...BARTHOLOMEW...NORTHEASTERN JACKSON... NORTHWESTERN JENNINGS...SOUTHEASTERN JOHNSON AND SOUTHWESTERN SHELBY COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3922 8555 3895 8584 3929 8627 3946 8605 TIME...MOT...LOC 0830Z 309DEG 33KT 3907 8569 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:48 AM EDT, 0 minutes earlier.
Area forecast discussion, Jul 12, 3:48 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 348 AM EDT SUN JUL 12 2015 .UPDATE... THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 348 AM EDT SUN JUL 12 2015 UPPER WAVES IN NORTHWEST FLOW ALOFT...A WARM FRONT IN THE AREA AND INCREASINGLY WARM...MOIST AND UNSTABLE AIR WILL COMBINE TO TRIGGER NUMEROUS THUNDERSTORMS TODAY THROUGH TUESDAY. SOME OF THESE STORMS COULD PRODUCE HEAVY RAINFALL AND SOME SEVERE WEATHER. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES THROUGH THE REMAINDER OF NEXT WEEK AS WELL. IT WILL BE WARMER AND NOTICEABLY MORE HUMID THROUGH TUESDAY WITH SEASONABLE AFTERNOON HIGHS IN THE MID 80S TO LOWER 90S. AFTER THAT...IT WILL NOT BE QUITE AS WARM MIDWEEK BUT WILL AGAIN WARM TO THE MID 80S TO LOWER 90S FOR NEXT WEEKEND. && .NEAR TERM /REMAINDER OF THE OVERNIGHT AND TODAY/... ISSUED AT 348 AM EDT SUN JUL 12 2015 POPS AND QPF WILL BE THE MAIN ISSUE FOR THE NEAR TERM AND BEYOND. EARLY THIS MORNING...A STATIONARY FRONT EXTENDED SOUTHEAST TO NORTHWEST FROM THE UPPER MIDWEST TO SOUTHWESTERN INDIANA AS A WEAK UPPER WAVES WAS MOVING ACROSS THE LOWER GREAT LAKES. UPPER DOME OF HIGH PRESSURE HAS RETROGRADED WEST TO THE SOUTHERN PLAINS WITH NORTHWEST FLOW ON THE NORTHERN PERIPHERY OF THE RIDGE AND ACROSS CENTRAL INDIANA. RADAR WAS SHOWING A CONVECTIVE COMPLEX ACROSS OUR COUNTIES...NORTHWEST OF INDIANAPOLIS. IN ADDITION...STORMS WERE MOVING SOUTHEAST ACROSS NORTHWESTERN MISSOURI AND EAST CENTRAL ILLINOIS...ALONG AND NORTHEAST OF THE FRONT AND ALONG A SHARP INSTABILITY GRADIENT. SURFACE BASED CAPES SOUTH OF THE FRONT WERE 1500 J/KG OR HIGHER AND DROP OFF QUICKLY NORTHEASTWARD. LATEST HIGH RES RAPID REFRESH REFLECTIVITY PROGS WERE SHOWING THE NORTHERN AREA OF CONVECTION MOVING EAST OF CENTRAL INDIANA BY 12Z. MEANWHILE...IT HAD STORMS LINGERING ACROSS OUR SOUTHWESTERN COUNTIES CLOSER TO THE FRONT. THIS SEEMS REASONABLE. ALTHOUGH IT DOES NOT LOOK LIKE THERE WILL BE MUCH IN THE WAY OF UPPER FORCING TODAY...WARM FRONT...LEFT OVER CONVECTIVE BOUNDARIES AND DIFFERENTIAL HEATING BOUNDARIES IN CLOUD FREE AND CLOUDIER AREAS...SHOULD ALL ALLOW SOME AFTERNOON RE-DEVELOPMENT. WILL START OFF WITH MORNING CHANCE POPS TO COVER ANY LINGERING THUNDERSTORMS...AND THEN CHANCE AFTERNOON POPS TO COVER DAYTIME HEATING ONES. PRIMARY THREAT SHOULD BE HEAVY RAIN...ESPECIALLY ACROSS OUR SOUTHWESTERN COUNTIES...CLOSER TO THE FRONT AND WHERE PRECIPITABLE WATER VALUES WILL BE APPROACHING 2 INCHES. HOWEVER...WILL ALSO HAVE TO WATCH OUR NORTHERN COUNTIES...WHERE THE HEAVIEST RAINFALL TOTALS HAVE BEEN THIS EVENING. EARLY THIS AM...DUAL POL ESTIMATED 2 PLUS INCH 3 HOUR RAINFALL AMOUNTS ALONG A CORRIDOR FROM AROUND ATTICA TO LINDEN. SO...IT LOOKS LIKE THE HEAVIEST RAINS WILL BE OVER BY DAYBREAK. ALSO...FLASH FLOOD GUIDANCE IS MOSTLY OVER 2 INCHES AN HOUR AND AROUND 2.2 TO 2.7 INCHES FOR 3 HOURS. THESE AMOUNTS ARE WELL BELOW 6 HOUR WPC QPF TODAY. NOT TO SAY THAT THERE WILL NOT BE SOME LINGERING AREAL FLOODING THIS MORNING OVER OUR NORTHERN COUNTIES AND ISOLATED NEW FLOODING IN AFTERNOON STORMS...HOWEVER WEIGHING ALL FACTORS...PREFER TO NOT GO WITH A FLASH FLOOD OR FLOOD WATCH AT THIS TIME. 20 KNOT LOW LEVEL FLOW...MID LEVEL FLOW TO AROUND 30 KNOTS MAY BE ENOUGH WHEN COMBINED WITH THE INSTABILITY /MIXED LAYER CAPES OVER 3000 J/KG/ FOR SOME STRONG TO SEVERE STORMS THIS AFTERNOON AND TONIGHT PER THE SPC DAY1 OUTLOOK. THE OUTLOOK HAS A SLIGHT RISK OVER OUR ALL BUT OUR FAR NORTHWESTERN COUNTIES...WHERE A MARGINAL RISK IS IN EFFECT. LOW LEVEL WARM ADVECTION MAY BE ENOUGH FOR TEMPERATURES TO TOP OUT IN THE MID 80S NORTHEAST TO THE LOWER 90S SOUTHWEST...ESPECIALLY IF A FEW BREAKS OPEN UP IN THE CU WHICH LOOK POSSIBLE IN THE AFTERNOON. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... ISSUED AT 348 AM EDT SUN JUL 12 2015 THE SHORT TERM FOCUS WILL CONTINUE TO BE ON TIMING AND COVERAGE OF THUNDERSTORMS AND HEAVY RAIN POTENTIAL...BUT EVEN MORESO THEN TODAY...WILL BE ON SEVERE POTENTIAL MONDAY AS INCREASING MID AND UPPER FLOW COMBINED WITH STRONG TO EXTREME INSTABILITY...SHOULD OPEN UP THE POTENTIAL FOR ONE OR MORE ROUNDS OF SEVERE WEATHER WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL AND EVEN TORNADOES. WITH THE HEAVIEST RAINFALL EXPECTED TO BE MONDAY AFTERNOON INTO MONDAY NIGHT...WHEN THE GREATEST LIFT IS EXPECTED...AND WPC QPF BELOW 1 AND 3 HOUR FLASH FLOOD GUIDANCE...WILL NOT BE ISSUING ANY FLASH FLOOD WATCHES AT THIS POINT...BUT WILL GO LIKELY POPS ALL BUT SOUTHWEST COUNTIES MONDAY AND MONDAY NIGHT. BEST CHANCES OF SEVERE STORMS LOOKS TO BE IN THE AFTERNOON AND EVENING WHEN MODEL INSTABILITY PROGS SUGGEST MIXED LAYER CAPES TO 4000 J/KG ARE POSSIBLE. THIS INSTABILITY COMBINED WITH LEFTOVER CONVECTIVE BOUNDARIES AND MORE THAN SUFFICIENT WIND SHEAR FOR THIS TIME OF YEAR...SUPPORTS DAY2 SPC MODERATE RISK. DAY 3 OUTLOOK ALSO LEAVES ALL BUT OUR FAR NORTH IN MARGINAL RISK FOR DAY3 WITH A COLD FRONT SET TO MOVE THROUGH FROM THE NORTHWEST. 00Z SUPERBLEND TEMPERATURES LOOK GOOD AND WILL DEPEND A LOT ON HOW MANY BREAKS OCCUR IN THE CLOUD COVER. && .AVIATION /DISCUSSION FOR THE 12/06Z TAF ISSUANCE/... ISSUED AT 1257 AM EDT SUN JUL 12 2015 MOSTLY VFR THROUGH THE PERIOD OUTSIDE OF ANY POTENTIAL THUNDERSTORMS. A WARM FRONT ACROSS WESTERN ILLINOIS TO SOUTHWEST KENTUCKY WILL MOVE TO CENTRAL INDIANA BY SUNDAY EVENING. AN UPPER DISTURBANCE OVER THE MIDDLE MISSISSIPPI VALLEY WILL MOVE ACROSS CENTRAL INDIANA LATE TONIGHT PRODUCING SCATTERED NUMEROUS SHOWERS AND THUNDERSTORMS. WENT WITH PERIOD OF TEMPO THUNDERSTORMS MOST LOCATION LATE TONIGHT. HOWEVER THUNDERSTORMS SHOULD DIMINISH TOWARDS MORNING AS THIS DISTURBANCE MOVES ON SOUTHEAST. SOME MODELS INDICATE A LULL IN THUNDERSTORM CHANCES SUNDAY WITH BETTER CHANCES AGAIN SUNDAY NIGHT. MENTIONED VCTS TO COVER THIS...BUT OTHERWISE TIMING IS TOO IFFY TO HIT IT ANY HARDER. WINDS WILL BE 10KT OR LESS THROUGHOUT THE PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM...NIELD AVIATION...JH/CP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 11, 3:42 PM EDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 342 PM EDT SAT JUL 11 2015 INZ021-028>031-035>049-051>057-060>065-067>072-121000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 342 PM EDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THUNDERSTORMS...AND FLOODING NEAR RIVERS CAN BE EXPECTED. HAZARDS: HEAVY RAIN...LIGHTNING AND GUSTY WINDS IN THUNDERSTORMS. PROBLEMS ASSOCIATED WITH HIGH WATER IN FLOODING. TIMING: A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EVENING PRIMARILY OVER WESTERN INDIANA. STORMS BECOME MUCH MORE NUMEROUS TONIGHT. RIVER FLOODING ONGOING. DISCUSSION: THE RISK OF STORMS WILL INCREASE AS A WARM FRONT DEVELOPS OVER INDIANA LATER THIS AFTERNOON AND ESPECIALLY TONIGHT. STORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE EVERY DAY. THEY COULD BE SEVERE SUNDAY THROUGH TUESDAY...WITH THE GREATEST RISK FOR WIDESPREAD SEVERE WEATHER MONDAY. DAMAGING WINDS...HEAVY RAINFALL PRODUCING FLOODING AND PROLIFIC LIGHTNING WILL BE MAIN THREATS FROM THESE STORM COMPLEXES. A FEW TORNADOES AND LARGE HAIL WILL ALSO BE POSSIBLE...ESPECIALLY ON MONDAY. HEAT INDICES WILL RISE INTO THE UPPER 90S TO AROUND 100 DEGREES IN THE LOWER WABASH VALLEY SUNDAY THROUGH TUESDAY. DISCUSSION: CENTRAL INDIANA WILL REMAIN ON THE PERIPHERY OF AN UPPER LEVEL RIDGE THROUGH THE MIDDLE OF NEXT WEEK. AS UPPER LEVEL WAVES RIDE UP AND OVER THE RIDGE AND THROUGH THE REGION...MULTIPLE OPPORTUNITIES WILL EXIST FOR THUNDERSTORMS TO IMPACT THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT...BUT MAY BE NEEDED AT VARIOUS TIMES SUNDAY THROUGH TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Jul 12, 1:25 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
125 AM EDT SUN JUL 12 2015
INZ036-037-120600-
BOONE-MONTGOMERY-
125 AM EDT SUN JUL 12 2015
...STRONG THUNDERSTORM ADVISORY FOR BOONE AND NORTHEASTERN MONTGOMERY
COUNTIES UNTIL 200 AM EDT...
AT 123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF CRAWFORDSVILLE...MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
THORNTOWN AROUND 135 AM EDT...
ADVANCE AROUND 145 AM EDT...
LEBANON AND ULEN AROUND 155 AM EDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4018 8669 4018 8655 4007 8630 3992 8642
3992 8657 4010 8691 4022 8682 4022 8670
TIME...MOT...LOC 0525Z 301DEG 25KT 4012 8673
CPSpecial weather statement, Jul 12, 1:41 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 141 AM EDT SUN JUL 12 2015 INZ036-037-045-046-120615- BOONE-HENDRICKS-MONTGOMERY-PUTNAM- 141 AM EDT SUN JUL 12 2015 ...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN BOONE...NORTHWESTERN HENDRICKS...SOUTHERN MONTGOMERY AND NORTHEASTERN PUTNAM COUNTIES UNTIL 215 AM EDT... AT 139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRAWFORDSVILLE...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... LADOGA AROUND 155 AM EDT... NEW ROSS AROUND 205 AM EDT... JAMESTOWN AROUND 215 AM EDT... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3994 8652 3977 8668 3994 8704 4012 8693 TIME...MOT...LOC 0541Z 285DEG 22KT 4000 8689 CP
Local storm report, Jul 12, 2:55 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
255 AM EDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HEAVY RAIN 7 NE INDIANAPOLIS 39.85N 86.05W
07/12/2015 M2.07 INCH MARION IN PUBLIC
2.07 INCHES IN LAST HOUR
&&
CPSpecial weather statement, Jul 12, 3:18 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 AM EDT SUN JUL 12 2015
INZ054-055-063-120745-
BROWN-JOHNSON-MORGAN-
318 AM EDT SUN JUL 12 2015
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN BROWN...SOUTHWESTERN
JOHNSON AND MORGAN COUNTIES UNTIL 345 AM EDT...
AT 315 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF MARTINSVILLE...OR 23 MILES
SOUTHWEST OF INDIANAPOLIS...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
MARTINSVILLE AROUND 325 AM EDT...
MAHALASVILLE AROUND 335 AM EDT...
MORGANTOWN AROUND 340 AM EDT...
SPEARSVILLE...BEANBLOSSOM...PEOGA...TRAFALGAR AND PRINCES LAKES
AROUND 345 AM EDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3950 8656 3963 8640 3936 8600 3935 8601
3934 8608 3929 8608 3920 8620
TIME...MOT...LOC 0718Z 314DEG 25KT 3950 8639
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:25 AM EDT | Special Weather Statement | IND | Boone | 35 min |
| Jul 12, 1:34 AM EDT | Flash Flood Warning | IND | Fountain, Montgomery, Tippecanoe, Warren | 4 hr |
| Jul 12, 1:41 AM EDT | Special Weather Statement | IND | Montgomery | 34 min |
| Jul 12, 2:26 AM EDT | Flash Flood Warning | IND | Marion | 6 hr |
| Jul 12, 3:18 AM EDT | Special Weather Statement | IND | Morgan | 27 min |
| Jul 12, 3:26 AM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 34 min |
| Jul 12, 3:42 AM EDT | Flash Flood Warning | IND | Hendricks, Johnson, Morgan, Putnam | 6 hr |
| Jul 12, 4:46 AM EDT | Areal Flood Warning | IND | Boone, Clinton, Hendricks, Montgomery, Putnam | 8 hr |
| Jul 12, 5:01 AM EDT | Flash Flood Warning | IND | Bartholomew, Brown, Jackson, Jennings, Johnson, Morgan | 6 hr |
| Jul 12, 5:31 AM EDT | Areal Flood Warning | IND | Carroll, Clinton, Fountain, Montgomery, Tippecanoe, Warren | 8 hr |
| Jul 12, 5:59 AM EDT | Areal Flood Warning | IND | Hamilton, Hancock, Marion | 8 hr |
| Jul 12, 8:26 AM EDT | Areal Flood Warning | IND | Hendricks, Johnson, Morgan, Putnam | 6 hr |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 4 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 4 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 5 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 8 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Lawrence, Martin | 13 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Lawrence, Martin | 13 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Lawrence, Martin | 12 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Bartholomew | 7 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Hendricks, Morgan | 7 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Johnson | 7 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 3 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Clay, Greene | 4 days |
| Jul 12, 10:51 AM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 4 more | 6 hr |
| Jul 12, 1:02 PM EDT | Areal Flood Warning | IND | Boone, Clinton, Hendricks, Montgomery, Putnam | 4 hr |
| Jul 12, 2:29 PM EDT | Areal Flood Warning | IND | Hendricks, Johnson, Morgan, Putnam | 3 hr |
| Jul 12, 3:25 PM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 24 hr |
| Jul 12, 4:53 PM EDT | Areal Flood Warning | IND | Boone, Hendricks, Montgomery, Putnam | 12 hr |
| Jul 12, 4:53 PM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Jackson, Jennings, Johnson, Morgan | 12 hr |
| Jul 12, 5:13 PM EDT | Areal Flood Warning | IND | Hendricks, Johnson, Morgan, Putnam | 12 hr |
| Jul 12, 5:57 PM EDT | River Flood Warning | IND | Putnam | 7 days |
| Jul 12, 5:57 PM EDT | River Flood Warning | IND | Marion | 8 days |
| Jul 12, 5:57 PM EDT | River Flood Warning | IND | Putnam | 18 hr |
| Jul 12, 5:57 PM EDT | River Flood Warning | IND | Marion | 7 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.